MAUDE Adverse Event Report: ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC

ETHICON INC. PROCEED*SURG MESH/MULTI LYR; MESH, SURGICAL, POLYMERIC
Catalog Number PCDB1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Diarrhea (1811); Foreign Body Reaction (1868); Inflammation (1932); Nausea (1970); Pain (1994); Chills (2191); Hernia (2240); Weight Changes (2607); Decreased Appetite (4569)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date sent to the fda: 02/19/2024.To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Mwr-16022024-0001574807 submitted for adverse event which occurred on 4/7/2017.Mwr-16022024-0001574809 submitted for adverse event which occurred on 3/2/2020.Mwr-16022024-0001574810 submitted for adverse event which occurred on 3/2/2020.Mwr-16022024-0001574811 submitted for adverse event which occurred on 4/7/2017.Mwr-16022024-0001574812 submitted for adverse event which occurred on 3/25/2022.Mwr-16022024-0001574813 submitted for adverse event which occurred on 3/25/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported by an attorney that the patient underwent revision surgery on (b)(6) 2015 and two pieces of mesh was implanted.It was reported that the patient underwent partial removal surgery on (b)(6) 2017.It was reported that the patient underwent a surgical procedure on (b)(6) 2020 during which the surgeon noted extensive omental adhesions.It was reported that the patient underwent removal surgery on (b)(6) 2022 during which the surgeon noted the patient had chronic inflammation, a foreign body reaction and a recurrent hernia.It was reported that the patient experienced severe pain, nausea, diarrhea, chills, inflammation, loss of appetite, and extreme weight loss.It was reported that the patient previously underwent hernia repair surgery on 3/17/2015 and mesh was implanted.Other procedure is captured in separate file.No additional information was provided.

Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-CORNELIA
655 ethicon circle
cornelia GA 30531
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18735944
Report Number2210968-2024-01540
Device Sequence Number15264663
Product Code FTL
UDI-Device Identifier10705031047693
UDI-Public10705031047693
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K060713
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPCDB1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale